Jump to content
Dawnd

Weaning off Gabapentin while in Effexor Withdrawals

Recommended Posts

Dawnd

Long story short, I was on Effexor for 10 years, and haphazardly weaned myself per my MD 9 months ago.  I only took about 7-8 months to wean, ending in August 2019.  I didn't feel well for 6 months (fatigued, depressed, listless, brain fog), so I did a liver cleanse that made me very ill.  That is when all hell broke lose.  For whatever reason I didn't understand that I was in withdrawals ( maybe due to the brain fog?).  I thought the pain was from Fibromayalgia. I only came  to the conclusion over the past few weeks after reading online that I am indeed in withdrawals.  I am almost bedridden, unable to work or drive.  Pain is excruciating.  In the meantime I was put on Gabapentine 5 weeks ago for the nerve and muscle pain.  Now I see that Gabapentine is also a terrible and dangerous drug so I want to wean myself off that as soon as I can.  I am unsure if weaning off one drug while in withdrawals from another drug is a good idea.  But I want to get off this stuff.  It makes me feel like my brain is floating in my head, and the pressure down my head and spinal chord is awful.  This is quite scary.  I am very afraid!!

Share this post


Link to post
Share on other sites
Gridley

Dawnd,

 

In the future, please post all your posts about your situation in your original Introduction topic, not in other forums like "tapering."  That way all your information is in one place.  Here is the link to your Introduction topic:

Dawnd : Help to Reinstate

Regarding tapering Gabapentin, what dosage are you on?  

 

If you are reacting badly to the Gabapentin you can begin a taper but only if you go very slowly.  We recommend tapering by no more than 10% of your current dose every four weeks.  

 

Why taper by 10% of my dosage?

 

You might start with 5% every four weeks to see how well you tolerate that.

 

This link is about tapering Gabapentin, including how to get the nonstandard doses you'll need for your 10% (or 5%) taper.

 

Tips for tapering off Neurontin (gabapentin)

 

 

 

Share this post


Link to post
Share on other sites
Dawnd

Gridley, I am a little confused.  How do I go about putting the post in the right place?

Share this post


Link to post
Share on other sites
Gridley
23 minutes ago, Dawnd said:

How do I go about putting the post in the right place?

Don't worry about it  You don't have to do anything,   This is just for your future posts.

Share this post


Link to post
Share on other sites

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy